Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 30, 2011, 9:40 PM CDT for Pennington County, Polk County, Red Lake County, Minnesota; Grand Forks County, North Dakota. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2011, 9:40 PM CDT (02:40 UTC)
- Expired
- May 30, 2011, 10:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Pennington County, MN, Polk County, MN, Red Lake County, MN, Grand Forks County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 53 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 9:48 PM CDT | TSTM WND GST 61 | 2 W Eldred, MN | ELDRED NDAWN |
| May 30, 10:00 PM CDT | TSTM WND DMG | Crookston, MN | MANY REPORTS OF DAMAGE ACROSS THE CITY...POWERLINES DOWN...TREES DOWN...AND STREET SIGNS BLOWN OVER. |
| May 30, 10:00 PM CDT | TSTM WND GST 68 | Fisher, MN | |
| May 30, 10:05 PM CDT | TSTM WND DMG | Crookston, MN | MEDIUM TO LARGE TREE BRANCHES DOWN IN CITY OF CROOKSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:52 PM CDT | Tornado Watch | SPC | 7 hr |
| May 30, 8:43 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.7 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 657 m²/s²
- 0-3 km storm-relative helicity
- 727 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
935
WUUS53 KFGF 310240
SVRFGF
MNC113-119-125-NDC035-310345-
/O.NEW.KFGF.SV.W.0016.110531T0240Z-110531T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
940 PM CDT MON MAY 30 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
WESTERN POLK COUNTY IN NORTHWEST MINNESOTA...
WESTERN RED LAKE COUNTY IN NORTHWEST MINNESOTA...
GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...
* UNTIL 1045 PM CDT
* AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MAYVILLE TO 3 MILES EAST OF
NIELSVILLE TO 3 MILES SOUTHEAST OF FLOM...MOVING TO THE
NORTH AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NORTHWOOD AROUND 950 PM CDT.
HAROLD...ELDRED AND KEMPTON AROUND 955 PM CDT.
CROOKSTON...MAPLE BAY AND GRAND FORKS AROUND 1000 PM CDT.
* THIS IS A SEPARATE THUNDERSTORM CLUSTER FROM THE TORNADIC ONE.
THIS HAS A HISTORY OF WIND DAMAGE.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE HOLMES...DUGDALE...THOMPSON...RED LAKE FALLS...GRAND FORKS
AND EAST GRAND FORKS.
FOR MOTORISTS ON INTERSTATE 29...SEVERE THUNDERSTORMS WILL BE
BETWEEN...MILE MARKERS 123 AND 159...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4751 9616 4765 9689 4767 9690 4767 9764
4818 9760 4820 9730 4819 9715 4817 9713
4817 9684 4813 9613
TIME...MOT...LOC 0238Z 216DEG 46KT 4745 9737 4756 9669
4720 9601
WIND...HAIL 70MPH 1.00IN
$$
DTR2 follow-up statements
567
WWUS53 KFGF 310315
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1015 PM CDT MON MAY 30 2011
MNC113-119-125-NDC035-310345-
/O.CON.KFGF.SV.W.0016.000000T0000Z-110531T0345Z/
PENNINGTON MN-RED LAKE MN-GRAND FORKS ND-POLK MN-
1015 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
POLK...WESTERN RED LAKE AND WESTERN PENNINGTON COUNTIES IN NORTHWEST
MINNESOTA...AND GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA UNTIL
1045 PM CDT...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 4 MILES EAST OF THOMPSON TO 3
MILES WEST OF RED LAKE FALLS TO 6 MILES NORTH OF RINDAL...MOVING TO
THE NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EAST GRAND FORKS...WYLIE AND ST. HILAIRE AROUND 1020 PM CDT.
KEY WEST...EUCLID AND MANVEL AROUND 1025 PM CDT.
SHERACK AROUND 1030 PM CDT.
THIEF RIVER FALLS AND TABOR AROUND 1035 PM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE MALLORY...JOHNSTOWN AND ANGUS.
FOR MOTORISTS ON INTERSTATE 29...SEVERE THUNDERSTORMS WILL BE
BETWEEN...MILE MARKERS 141 AND 159...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4751 9616 4765 9689 4767 9690 4767 9764
4818 9760 4820 9730 4819 9715 4817 9713
4817 9684 4813 9613
TIME...MOT...LOC 0315Z 216DEG 46KT 4783 9696 4794 9627
4764 9605
$$
DTR298
WWUS53 KFGF 310341
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1041 PM CDT MON MAY 30 2011
MNC113-119-125-NDC035-310351-
/O.EXP.KFGF.SV.W.0016.000000T0000Z-110531T0345Z/
PENNINGTON MN-RED LAKE MN-GRAND FORKS ND-POLK MN-
1041 PM CDT MON MAY 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN POLK...WESTERN RED
LAKE AND WESTERN PENNINGTON COUNTIES IN NORTHWEST MINNESOTA...AND
GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA WILL EXPIRE AT 1045 PM
CDT...
WIND DAMAGE WAS REPORTED IN THE FISHER AND CROOKSTON AREAS WITH THIS
LINE OF THUNDERSTORMS.
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4751 9616 4765 9689 4767 9690 4767 9764
4818 9760 4820 9730 4819 9715 4817 9713
4817 9684 4813 9613
TIME...MOT...LOC 0341Z 216DEG 46KT 4810 9667 4821 9597
4791 9576
$$
DTRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:57 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 30, 7:57 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
757 PM CDT MON MAY 30 2011
.DISCUSSION...
WILL BE BRIEF THIS EVENING WITH IMPENDING SEVERE WEATHER. A SQUALL
LINE HAS DEVELOPED AND IS MOVING INTO THE SOUTHERN VALLEY...WITH A
HISTORY OF WIND DAMAGE. EXPECT THIS LINE TO PROPAGATE NORTHEAST
THIS EVENING WITH SEVERE STORMS POSSIBLE. EXPECT THE MAIN THREAT
TO BE WIND DAMAGE...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED
OUT GIVEN THE PROXIMITY TO THE SFC LOW AND INSTABILITY. THE GRIDS
ARE IN GOOD SHAPE WITH NO CHANGES NEEDED.
&&
.AVIATION...
A STRONG TO SEVERE LINE OF THUNDERSTORMS IS DEVELOPING IN THE
SOUTHERN RED RIVER VALLEY...AND WILL THEN PROPAGATE NORTHEASTWARD
OVERNIGHT. BEST CHANCES FOR STRONG CONVECTION EXIST AT
KFAR...KTVF AND KBJI AFTER 00 UTC TONIGHT. GUSTY EASTERLY FLOW
WILL SHIFT TO THE WEST OVERNIGHT AFTER SURFACE TROUGH
PASSAGE...BUT CEILINGS ARE LIKELY TO REMAIN MVFR.
&&
.PREV DISCUSSION... /ISSUED 226 PM CDT MON MAY 30 2011/
DISCUSSION...FORECAST CHALLENGE CONCERNS SEVERE THREAT LATE
AFTERNOON INTO TONIGHT AND HIGH WIND POTENTIAL TUESDAY.
AS CLEARING CONTINUES ACROSS SOUTHERN FA REMAINDER OF THIS
AFTERNOON ALLOWING STRONG HEATING WARM FRONTAL BOUNDARY TO SURGE
NORTHWARD FROM SURFACE LOW ACROSS EAST CENTRAL SD WITH TRAILING
COLD FRONT INTO CENTRAL NE. INITIAL CAPPING IN WARM SECTOR
PROGGED TO COOL FROM RUC GUIDANCE BETWEEN 21-00Z. DEEP SEVERE
CONVECTIVE INITIATION FROM MODEL GUIDANCE ACROSS E SD INTO NE TO
EXPAND NORTHWARD INTO SOUTHERN FA PROPAGATING ENE THROUGH THE
EVENING AHEAD OF COLD FRONT. NOT SURE AT THIS TIME NORTHERN EXTENT
OF SEVERE POTENTIAL HOWEVER WILL TRIM BACK ON SEVERE MENTION BASED
ON FAVORED CONVECTIVE PARAMETERS TO AREAS FROM VALLEY EAST. WILL
BE CONCERN ABOUT ALL ASPECTS OF SEVERE WEATHER WITH SURFACE LOW
VCNTY OF FA. WITH PRECIPITABLE H2O VALUES NEAR 1.75 INCHES AND K
INDICES IN THE 30S WILL NEED TO MONITOR EVENT FOR LOCALIZED FLASH
FLOODING CONCERNS. AS LOW LIFTS NORTHWARD COLD ADVECTION BEGINS TO
WRAP INTO SYSTEM WITH BEST COOLING ACROSS WESTERN FA WITH WARMEST
MINIMUMS ACROSS FAR EASTERN FA.
WIND PRIMARY CONCERN TUESDAY. UPPER LOW TO TRACK EAST ALONG
INTERNATIONAL BORDER AREA TUESDAY PUTTING FA IN PRIME AREA FOR
STRONG WINDS. GOOD PUSH OF COLD ADVECTION WILL NOT ONLY LIMIT
TEMPERATURE RECOVERY BUT SET UP DEEP MIXED LAYER. MODELS SUGGEST
40 TO 50KTS TO MIX DURING THE AFTERNOON. CONCERNS ARE CLOUD COVER
WRAPPING AROUND LOW WHICH MAY LIMIT MIXING TO AN EXTENT. ALSO DUE
WESTERLY FLOW NOT FAVORABLE FOR HIGH WIND WITHIN VALLEY. FAVORED
LOCATION FOR STRONGEST WINDS WILL BE HIGHER TERRAIN ACROSS AREAS
WEST OF VALLEY. WILL ISSUE HIGH WIND WATCH FOR ABOVE AREA AND
LATER SHIFTS WILL LIKELY NEED WIND ADVISORY FOR LARGE PORTION OF
FA. WITH CLOUDS AND STRONG COLD ADVECTION TEMPERATURES WILL ONLY
SEE MINOR RECOVERY. WRAP AROUND PCPN LOOKS TO BE CONFINED TO NORTH
HALF OF FA.
AS SURFACE/UPPER LOW TRACK EAST ACROSS ONTARIO TUESDAY NIGHT WINDS
WILL DIMINISH SOMEWHAT WITH DRYING COLUMN FROM WEST TO EAST. FAR
EAST TO STAY IN LIGHT PCPN/CLOUDS AND WIND LONGEST WITH PROXIMITY
TO LOW. WILL ACTUALLY SEE RESPECTABLE WARM ADVECTION OVERNIGHT AND
WITH MIXING LOWS IN THE 40S SEEM REASONABLE.
HIGH PRESSURE CROSSES FA WEDNESDAY. CONTINUED WARM ADVECTION
HOWEVER MIXING WILL BE LIGHT. WILL SEE PLENTY OF SOLAR HOWEVER
TEMPERATURES LIKELY TO REMAIN AT OR BLO AVERAGE.
STRONG WARM ADVECTION PATTERN SETS UP WED NIGHT INTO THURSDAY
AHEAD OF NEXT WAVE. CLOUDS AND POTENTIAL PCPN MAY OFFSET STRONG
WARMING ALOFT SO TEMPERATURES MAY BY A CHALLENGE. WILL FOR NOW
MAINTAIN LOW-MID RANGE CHC POPS.
DISCUSSION...FORECAST CHALLENGE CONCERNS SEVERE THREAT LATE
AFTERNOON INTO TONIGHT AND HIGH WIND POTENTIAL TUESDAY.
AS CLEARING CONTINUES ACROSS SOUTHERN FA REMAINDER OF THIS
AFTERNOON ALLOWING STRONG HEATING WARM FRONTAL BOUNDARY TO SURGE
NORTHWARD FROM SURFACE LOW ACROSS EAST CENTRAL SD WITH TRAILING
COLD FRONT INTO CENTRAL NE. INITIAL CAPPING IN WARM SECTOR
PROGGED TO COOL FROM RUC GUIDANCE BETWEEN 21-00Z. DEEP SEVERE
CONVECTIVE INITIATION FROM MODEL GUIDANCE ACROSS E SD INTO NE TO
EXPAND NORTHWARD INTO SOUTHERN FA PROPAGATING ENE THROUGH THE
EVENING AHEAD OF COLD FRONT. NOT SURE AT THIS TIME NORTHERN EXTENT
OF SEVERE POTENTIAL HOWEVER WILL TRIM BACK ON SEVERE MENTION BASED
ON FAVORED CONVECTIVE PARAMETERS TO AREAS FROM VALLEY EAST. WILL
BE CONCERN ABOUT ALL ASPECTS OF SEVERE WEATHER WITH SURFACE LOW
VCNTY OF FA. WITH PRECIPITABLE H2O VALUES NEAR 1.75 INCHES AND K
INDICES IN THE 30S WILL NEED TO MONITOR EVENT FOR LOCALIZED FLASH
FLOODING CONCERNS. AS LOW LIFTS NORTHWARD COLD ADVECTION BEGINS TO
WRAP INTO SYSTEM WITH BEST COOLING ACROSS WESTERN FA WITH WARMEST
MINIMUMS ACROSS FAR EASTERN FA.
WIND PRIMARY CONCERN TUESDAY. UPPER LOW TO TRACK EAST ALONG
INTERNATIONAL BORDER AREA TUESDAY PUTTING FA IN PRIME AREA FOR
STRONG WINDS. GOOD PUSH OF COLD ADVECTION WILL NOT ONLY LIMIT
TEMPERATURE RECOVERY BUT SET UP DEEP MIXED LAYER. MODELS SUGGEST
40 TO 50KTS TO MIX DURING THE AFTERNOON. CONCERNS ARE CLOUD COVER
WRAPPING AROUND LOW WHICH MAY LIMIT MIXING TO AN EXTENT. ALSO DUE
WESTERLY FLOW NOT FAVORABLE FOR HIGH WIND WITHIN VALLEY. FAVORED
LOCATION FOR STRONGEST WINDS WILL BE HIGHER TERRAIN ACROSS AREAS
WEST OF VALLEY. WILL ISSUE HIGH WIND WATCH FOR ABOVE AREA AND
LATER SHIFTS WILL LIKELY NEED WIND ADVISORY FOR LARGE PORTION OF
FA. WITH CLOUDS AND STRONG COLD ADVECTION TEMPERATURES WILL ONLY
SEE MINOR RECOVERY. WRAP AROUND PCPN LOOKS TO BE CONFINED TO NORTH
HALF OF FA.
AS SURFACE/UPPER LOW TRACK EAST ACROSS ONTARIO TUESDAY NIGHT WINDS
WILL DIMINISH SOMEWHAT WITH DRYING COLUMN FROM WEST TO EAST. FAR
EAST TO STAY IN LIGHT PCPN/CLOUDS AND WIND LONGEST WITH PROXIMITY
TO LOW. WILL ACTUALLY SEE RESPECTABLE WARM ADVECTION OVERNIGHT AND
WITH MIXING LOWS IN THE 40S SEEM REASONABLE.
HIGH PRESSURE CROSSES FA WEDNESDAY. CONTINUED WARM ADVECTION
HOWEVER MIXING WILL BE LIGHT. WILL SEE PLENTY OF SOLAR HOWEVER
TEMPERATURES LIKELY TO REMAIN AT OR BLO AVERAGE.
STRONG WARM ADVECTION PATTERN SETS UP WED NIGHT INTO THURSDAY
AHEAD OF NEXT WAVE. CLOUDS AND POTENTIAL PCPN MAY OFFSET STRONG
WARMING ALOFT SO TEMPERATURES MAY BY A CHALLENGE.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY
GFS/ECMWF IN GOOD OVERALL AGREEMENT WITH SYNOPTIC-SCALE FEATURES...
BOTH SHOWING A WEST COAST TROUGH AND OHIO RIVER VALLEY RIDGE. THIS
WILL KEEP SOUTHWEST FLOW ALOFT ACROSS THE FORECAST AREA...ALLOWING
MULTIPLE SHORT-WAVES TO MOVE THROUGH THE REGION. THE STRONGEST OF
THESE LOOKS TO IMPACT THE AREA THURSDAY NIGHT AND FRIDAY WITH
ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. WILL KEEP POPS AT 30
PERCENT GIVEN TIMING AND COVERAGE UNCERTAINTY. MOST OF NEXT WEEKEND
LOOKS DRY AS SURFACE HIGH PRESSURE ATTEMPTS TO BUILD ACROSS THE
NORTHERN PLAINS. TEMPERATURES THROUGH THE PERIOD WILL REACH THE 70S
FOR DAYTIME HIGHS AND 50S FOR NIGHTTIME LOWS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
NDZ014-015-024-026-028-038-049-052-053.
MN...NONE.
&&
DKHazardous weather outlook, May 30, 3:20 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 320 PM CDT MON MAY 30 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-312030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 320 PM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON OR EARLY EVENING. THE STORMS WILL MOVE IN FROM NE SOUTH DAKOTA. THE STORMS WILL MOST LIKELY PRODUCE SOME LARGE HAIL AND DAMAGING WINDS ALONG AND EAST OF A LINE FROM LISBON TO MAYVILLE TO GRAND FORKS TO ROSEAU. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WEST TO SOUTHWEST WINDS ARE FORECAST FOR TUESDAY. WINDS MAY BE 30 TO 45 MPH WITH HIGHER GUSTS. A HIGH WIND WATCH HAS BEEN ISSUED FOR TUESDAY. WINDS ARE EXPECTED TO BE STRONGEST OVER THE DEVILS LAKE BASIN AND POINTS SOUTH. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE THURSDAY AND WILL BE MOST LIKELY IN THE SOUTHERN RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JK
In the hours before
Local storm report, May 30, 9:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
913 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG MOORHEAD 46.86N 96.76W
05/30/2011 CLAY MN LAW ENFORCEMENT
SEMI-TRUCK ROLLED OVER DUE TO POSSIBLE THUNDSTORM WINDS
AT MILE MARKER 6.
&&
SROWELocal storm report, May 30, 9:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
916 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG WEST FARGO 46.87N 96.90W
05/30/2011 CASS ND TRAINED SPOTTER
LARGE COTTONWOD TREES DOWN IN WEST FARGO, POWER OUT AS
WELL.
&&
MEWENSLocal storm report, May 30, 9:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
921 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM FUNNEL CLOUD 2 E HARWOOD 46.98N 96.84W
05/30/2011 CASS ND LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED 2 MILES EAST OF HARWOOD.
0915 PM TSTM WND DMG NW HARWOOD 46.98N 96.88W
05/30/2011 CASS ND TRAINED SPOTTER
60 FOOT TREE BLOWN OVER.
&&
SROWELocal storm report, May 30, 9:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
923 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 4 NW HARWOOD 47.02N 96.94W
05/30/2011 CASS ND TRAINED SPOTTER
60 FOOT TREE BLOWN OVER.
&&
SROWELocal storm report, May 30, 9:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
928 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG FARGO 46.88N 96.82W
05/30/2011 CASS ND PUBLIC
SMALL TREES BLOWN OVER NEAR 3RD AVENUE NORTH...6 BLOCK
STRETCH.
&&
SROWELocal storm report, May 30, 9:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
935 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FUNNEL CLOUD 6 S GRAND FORKS 47.83N 97.07W
05/30/2011 GRAND FORKS ND LAW ENFORCEMENT
ROTATION SPOTTED 6 MILES SOUTH OF GRAND FORKS
0932 PM HAIL GRAND FORKS 47.92N 97.07W
05/30/2011 E0.75 INCH GRAND FORKS ND PUBLIC
PENNY-SIZED HAIL IN SOUTH GRAND FORKS
&&
SROWEThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:47 PM CDT | Tornado Warning | FGF | Clay | 43 min |
| May 30, 8:58 PM CDT | Tornado Warning | FGF | Polk | 47 min |
| May 30, 9:06 PM CDT | Tornado Warning | FGF | Polk | 39 min |
| May 30, 9:12 PM CDT | Tornado Warning | FGF | Grant | 48 min |
| May 30, 9:22 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Norman | 38 min |
| May 30, 9:43 PM CDT | Tornado Warning | FGF | Polk | 47 min |
| May 30, 9:48 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 27 min |
| May 30, 9:50 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 25 min |
| May 30, 10:12 PM CDT | Flash Flood Warning | FGF | Grant | 9 hr |
| May 30, 10:20 PM CDT | Areal Flood Advisory | FGF | Polk | 8 hr |
| May 30, 10:21 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 2 more | 54 min |
| May 30, 10:33 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Kittson, Lake of the Woods, Marshall, Pennington and 3 more | 57 min |
| May 30, 11:16 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 29 min |
| May 31, 3:44 AM CDT | Wind Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 11 more | 19 hr |
| May 30, 7:42 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 63 min |
| May 30, 8:21 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 24 min |
| May 30, 8:34 PM CDT | Tornado Warning | FGF | Richland | 26 min |
| May 31, 6:12 PM CDT | High Wind Warning | FGF | Barnes, Benson, Cavalier, Eddy, Griggs, Nelson and 4 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.